MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
The customer experienced difficulty priming a new saline bag, suspecting improper spiking of the previous bag that resulted in volume loss.After reconnecting the start-up kit (suk) tubing properly and restarting the thermogard console, therapy resumed.However, later in the day, the customer reported a suspected fluid loss in the 1-liter saline bag.The volume of saline to have entered the patient's bloodstream is unknown.Per the reporter, the quattro catheter (lot# unknown) was placed in the right femoral vein with an arterial line at the same site.The customer was advised that it appeared to be a leak in the catheter and requested to replace the catheter.The patient reached the target temperature and was in the maintenance phase.The catheter was successfully replaced, patient therapy was completed, and the patient was re-warmed without any further incident.No consequences or impact to the patient.
 
Event or Problem Description
The customer experienced difficulty priming a new saline bag, suspecting improper spiking of the previous bag that resulted in volume loss.After reconnecting the start-up kit (suk) tubing properly and restarting the thermogard console, therapy resumed.However, later in the day, the customer reported a suspected fluid loss in the 1-liter saline bag.The volume of saline to have entered the patient's bloodstream is unknown.Per the reporter, the quattro catheter (lot# 205587) was placed in the right femoral vein with an arterial line at the same site.The customer was advised that it appeared to be a leak in the catheter and requested to replace the catheter.The patient reached the target temperature and was in the maintenance phase.The catheter was successfully replaced, patient therapy was completed, and the patient was re-warmed without any further incident.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of the quattro catheter (lot# 205587) leak was confirmed during functional testing.A pinhole leak was observed at the distal end of the medial 1 balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.During the functional pressure leak test all infusion ports and lumens were flushed without resistance, except the distal and proximal luer ports due to a blood clog inside the tubing.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a pinhole leak was observed at the distal end of the medial 1 balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no history of previous complaints reported for the quattro catheter lot number 205587.Additional information: b5 and d4, lot # for catheter was updated.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21870226
Report Number3010617000-2025-00275
Device Sequence Number14455286
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot Number205587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/20/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown